Florida, 2004

Lightning Strike in Florida, June 7, 2004

June 7, 2004 · NWS MFL · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 7, 2:58 AM EST, 5 hours 42 minutes earlier.

Area forecast discussion, Jun 7, 2:58 AM EST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
358 AM EDT MON JUN 7 2004

.DISCUSSION...POSITION OF LOW LEVEL RIDGE REMAINS RATHER UNCHANGED
THROUGH THE NEXT WEEK. UPPER LEVEL FLOW REMAINS QUITE WEAK...BUT
SUBTLE CHANGES IN THE VERTICAL WIND PROFILES WILL HINT AT WHERE
CONVECTION SHOULD BE ENHANCED EACH DAY. WEAK UPPER TROUGH FINALLY
BEGINS LIFTING OUT TODAY. CONVECTION FIRING UP AGAIN EARLY THIS
MORNING ALONG THETA-E RIDGE OVER THE ATLANTIC WATERS AND THE
BAHAMAS...INCHING CLOSER TO SOUTH FLORIDA. GFS STILL BRINGS AXIS
ACROSS SOUTH FLORIDA THIS AFTERNOON. COMBINATION OF THIS LOW LEVEL
ENERGY SOURCE AND 500MB TEMPS REMAINING AROUND -9C WILL ALLOW STORMS
TO EXHIBIT SIMILAR CHARACTER AS OCCURRED THE LAST FEW DAYS WITH
GUSTY WINDS, LOCALLY HEAVY RAIN, AND SMALL HAIL THE EXTENT OF IT.
STORMS BARELY REACHED SEVERE THRESHOLD YESTERDAY. WILL MENTION IN
HAZARDOUS OUTLOOK BUT DONT THINK IT WARRANTS ANY SPECIFIC MENTION
IN THE ZONES AS I TRY TO RESERVE THAT FOR MORE SIGNIFICANT SEVERE
THUNDERSTORM DAYS. LIGHT WINDS WILL KEEP PULSE CONVECTION NEARLY
STATIONARY FOR THEIR SHORT LIFE SPAN.

UPPER RIDGE BEGINS BUILDING IN LATE TODAY...FOCUSING STORM
TRAJECTORY TOWARD THE WEST COAST FROM TUESDAY ON. WINDS TURN OUT OF
THE SOUTH BY THURSDAY SHIFTING THUNDERSTORMS TOWARD THE INTERIOR.
PERHAPS A SOUTHWEST FLOW BY THE WEEKEND TO BRING RUMBLES OF THUNDER
INTO THE EAST COAST.

&&

.MARINE...WINDS REMAIN SOUTHEAST UNDER 15 KNOTS THROUGH THE FORECAST
PERIOD. BOATERS WILL HAVE TO CONTEND WITH ISOLATED THUNDERSTORMS
ANYTIME AND SCATTERED AFTERNOON STORMS NEAR THE COAST.
OTHERWISE...HAPPY BOATING.
&&

.FIRE WEATHER...NO CONCERNS.
&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 88 75 88 76 / 50 20 30 10
FORT LAUDERDALE 88 76 87 77 / 50 20 30 10
MIAMI           89 78 88 78 / 50 20 30 10
NAPLES          90 73 90 72 / 40 30 50 00
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

55
Hazardous weather outlook, Jun 7, 4:00 AM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ068-072-074-072200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
500 AM EDT MON JUN 7 2004

.DAY ONE...TODAY

...MODERATE RISK OF LIGHTNING IN POSSIBLE STRONG THUNDERSTORMS...
...MODERATE RISK OF WATERSPOUTS...

A WEAK TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA TODAY WILL
GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS COULD BE STRONG PRODUCING GUSTY WINDS...LOCALLY
HEAVY RAIN AND POSSIBLE SMALL HAIL. THE MAIN HAZARD WILL BE
THE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

UPPER WINDS ARE QUITE WEAK AND THE MODERATE RISK OF WATERSPOUTS
DEVELOPING IN THE COASTAL WATERS OFF OF EASTERN FLORIDA EXISTS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM DEVELOPMENT WILL BECOME AN ALMOST DAILY OCCURRENCE.
AT THIS TIME...LIGHTNING WILL BE A DAILY HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

FLZ063-066-067-069>071-073-075-072200-
EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
500 AM EDT MON JUN 7 2004

.DAY ONE...TODAY

...MODERATE RISK OF LIGHTNING IN POSSIBLE STRONG THUNDERSTORMS...

A WEAK TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA TODAY WILL
GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS COULD BE STRONG PRODUCING GUSTY WINDS...LOCALLY
HEAVY RAIN AND POSSIBLE SMALL HAIL. THE MAIN HAZARD WILL BE
THE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE DEVELOPMENT OF THUNDERSTORMS WILL BECOME AN ALMOST DAILY
OCCURRENCE. AT THIS TIME...LIGHTNING STRIKES WILL BE THE MAIN
HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 7, 7:25 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
825 AM EDT MON JUN 7 2004

FLZ072-071315-
BROWARD METROPOLITAN-
825 AM EDT MON JUN 7 2004

...STRONG THUNDERSTORM APPROACHING THE CENTRAL BROWARD COASTLINE...

A STRONG THUNDERSTORM OVER THE NEAR SHORE WATERS OF CENTRAL BROWARD
COUNTY WILL MOVE SLOWLY WEST AT 5 MPH TOWARD THE COASTLINE OF CENTRAL

BROWARD COUNTY. SOME LOCATIONS THAT COULD BE AFFECTED BY THIS
THUNDERSTORM ARE LAUDERDALE BY THE4 SEA...OAKLAND PARK...AND FORT
LAUDERDALE. WINDS GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY RAINFALL WILL ACCOMPANY THESE
THUNDERSTORMS.

THIS THUNDERSTORM HAS ALSO PRODUCED A FEW WATERSPOUTS OVER THE NEAR
SHORE WATERS OF BROWARD COUNTY. RESIDENTS ALONG THE COASTLINE OF
CENTRAL  BROWARD COUNTY NEED TO BE ALERT FOR MORE WATERSPOUTS THAT
COULD MOVE  ONSHORE AND POSSIBLY BECOME A TORNADO.

IF YOU SEE ANY SEVERE WEATHER REPORT IT TO YOUR LOCAL OFFICE AND THEY
WILL REPORT IT BACK TO THE NATIONAL WEATHER OFFICE.

BAXTER

The radar

The Miami radar (KAMX), 60 km away, was scanning. The volume nearest the first event began at 13:37 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Broward

When
June 7, 8:40 AM EST
Where
Broward County, Miramar
Injuries
2 direct, 0 indirect
Reported by
BROADCAST MEDIA
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

Two construction workers were injured when lightning struck a nearby crane. The thunderstorm was approaching from about four miles away and it was not raining at the time the lightning struck.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407066.